# SDR 98UAL900356

- Difficulty date: July 12, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N774UA
- Make and model: Boeing 777222
- Aircraft serial: 26936
- Engine: Pwa PW4077
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Fod
- Location: Nr 1 Engine
- Component: Pwa, PW4077
- Stage of operation: DE
- Nature of condition: B, E
- Precautionary procedure: H

## Discrepancy

CREW REPORTED AT TOP OF DESCENT WHEN THROTTLES RETARDED, SMOKE FILLED CABIN AND COCKPIT.  TURNED OFF NR 1 BLEED AND PACK.  SMOKE CLEARED.  ENGINE VIBRATION ALSO REPORTED.  ENGINE REPLACED AT IAD FOR OIL IN THE GAS PATH.  ON ENGINE DISASSEMBLY A FOREIGN OBJECT WAS FOUND IN THE OIL SYSTEM.  A PIECE OF CARDBOARD ABOUT ONE INCH SQUARE WAS FOUND LOOSE IN THE NR 1 - NR 2 BEARING COMPARTMENT AREA.  THE CARDBOARD WAS REMOVED.  THE ENGINE WAS REASSEMBLED, TESTED AND RETURNED TO SERVICE WHERE IT HAS BEEN OPERATING NORMALLY.
